FAQ
Log In
Saturday 10th December 2016
News
 › 
 › 

Co-codamol recalled

26th March 2012

The Medicines and Healthcare products Regulatory Agency (MHRA) has warned that some batches of co-codamol could contain incorrect strengths of the painkiller.

PillPacket1

The MHRA said a problem in manufacturing the pills could have resulted in the mistake, which meant some packets of batch LL1701, which expires in September 2014, contain 30mg instead of 8mg of co-codamol per tablet.

While the 8mg tablets can be bought from pharmacies, the 30mg version are only given to people who have been prescribed them.

The manufacturer, Wockhardt UK Ltd, said it was recalling the batch and the MHRA has issued a warning to people who supply medication.

The packs of 32 tablets were first released for sale in December last year and 39,000 packs were sent to pharmacies and wholesalers.

Ian Holloway, MHRA head of the Defective Medicines Report Centre said: "If you have a packet of the affected medicine, return it to your pharmacist who will replace it. If you think you have taken the wrong strength tablet, and in the unlikely event that you feel unwell, speak to your pharmacist or GP promptly."

Neal Patel, pharmacist at the Royal Pharmaceutical Society, said: "People with pre-existing long term conditions, the elderly or those taking other medicines may be particularly vulnerable to adverse effects and should speak to their pharmacist for advice. However, for most healthy adults if only a single dose has been taken there should not be any long term problems."

 

Share this page

Comments

There are no comments for this article, be the first to comment!


Post your comment

Only registered users can comment. Fill in your e-mail address for quick registration.

Your email address:

Your comment will be checked by a Healthcare Today moderator before it is published on the site.

M3 - For secure managed hosting over N3 or internet
© Mayden Foundation 2016